# SDR CA130626011

- Difficulty date: June 24, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC2MKI
- Aircraft time: 17,933 hours
- Engine: Pwa R985AN14B
- Propeller: Hartzl HCB3R304
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 261280
- Condition: Sheared
- Location: Engine
- Part time: 8,570 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: B

## Discrepancy

(CAN) WHILE ON A RETURN FLIGHT FROM TOBA INLET AND DESCENDING THROUGH 2000 FEET THE ENGINE STARTED TO SHAKE VIOLENTLY. THE VIBRATION WAS TO THE POINT WHERE THE PILOT HAD TO MAKE AN EMERGENCY LANDING IN HALF MOON BAY. THE POWER SETTING WAS PULLED BACK TO IDLE AND SUBSTANTIAL VIBRATION WAS STILL PRESENT ON DECENT. THE ENGINE WAS SHUT DOWN ONCE THE AIRCRAFT LANDED AND WAS ON THE WATER. ALL THREE PASSENGERS ON BOARD WERE UNHARMED. WHEN THE PILOT INSPECTED THE AIRCRAFT HE DISCOVERED THE CRANKSHAFT SHEERED AND THE PROPELLER MISSING. THE AIRCRAFT WAS THEN TOWED UNDER COAST GUARD ESCORT TO SECRET COVE AND TIED UP. THE ENGINE WILL BE SENT TO THE OVERHAUL FACILITY FOR COMPLETE TEAR DOWN AND ANALYSIS REPORT.
